Ann Tracy, Ph.D.,Executive Director of the International Coalition for Drug Awareness, confirmed that this woman's brother was taking Effexor at the time of the incident.
DR. RUDORFER: Thank you.
We are going to move on to Number 23.
MS. DRAPER: Good morning. My name is
Pepper Draper. I am a Director of the
International Coalition for Drug Awareness. I have
absolutely no financial gain. I do this completely
100 percent voluntary, and the reason for that is
because of my own son's problems.
My child was prescribed Ritalin, which
became very depressed, and we bought into the whole
serotonin theory, so we were naturally raising that
serotonin, which unfortunately started causing him
to become severely depressed and suicidal.
Unfortunately or fortunately I should say
is that we were able to finally understand the
truth about serotonin, that raising serotonin and
stopping the metabolism of it has caused suicide
and aggression, and that is well documented.
Unfortunately, Dr. Tracy was not able to
talk about that, but what I want to share with you
is that there is going to be others here from
Arizona who are going to share with you how
wonderful these drugs have been for the State of
Arizona, but I am here to tell you that I deal with
these people every day who are tired of their
mental health workers putting them on another
medication and another medication and another
medication, until these children are now being put
in mental hospitals at an enormous rate.
They are being given electric shock
therapy and it is very tragic what I am seeing, and
I just want to share with you that I know that if
we will teach them the right ways to take care of
their bodies and cut out the things that are
addictive, like these medications are, that we can
help our youth learn to deal with what is going on
in their lives, and I just want to share with you
one last thing.
I am really saddened that the fact that
every single parent cannot share what has happened
to their child because if they could, my mother
would be here, standing up here, sharing what has
happened to her adult son.